Adverse Reactions to and Altered Biodistribution of Radiopharmaceuticals

  • Gopal B. Saha

Abstract

An adverse reaction due to a radiopharmaceutical is an unusual experience associated with administration of the radiopharmaceutical. Adverse reactions include sensitivity reactions and many systemic and physiologic symptoms. The most common adverse reactions are nausea, dyspnea, broncho-spasm, decreased blood pressure, itching, flushing, hives, chills, coughing, bradycardia, muscle cramps, and dizziness. Some adverse reactions appear later in time than others.

Keywords

Adverse Reaction Decrease Blood Pressure Muscle Cramp Scintigraphic Image Common Adverse Reaction 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References and Suggested Reading

  1. Hesselwood S, Leung E. Drug interactions with radiopharmaceuticals. Eur J Nucl Med. 1994; 21:348.CrossRefGoogle Scholar
  2. Hesselwood S, Keeling DH, and the Radiopharmacy Committee of the European Association of Nuclear Medicine. Frequency of adverse reactions to radiopharmaceuticals in Europe. Eur J Nucl Med. 1997; 24:1179.Google Scholar
  3. Hladik WB III, Ponto JA, Lentle BC, et al. Iatrongenic alterations in the bio-distribution of radiotracers as a result of drug therapy: reported instances. In: Hladik WB III, Saha GB, Study KT, eds. Essentials of Nuclear Medicine Science. Baltimore: Williams and Wilkins; 1987:189.Google Scholar
  4. Silberstein EB. Adverse reactions to radiopharmaceutical agents. In: Henkin RE, Boles MA, Dillehay GL, et al., eds. Nuclear Medicine. St Louis: Mosby; 1996:485.Google Scholar
  5. Silberstein EB, Ryan J, and Pharmacopeia Committee of Nuclear Medicine. Prevalence of adverse reactions in nuclear medicine. J Nucl Med. 1996; 37:185; erratum, page 1064.PubMedGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1998

Authors and Affiliations

  • Gopal B. Saha
    • 1
  1. 1.Department of Nuclear MedicineThe Cleveland Clinic FoundationClevelandUSA

Personalised recommendations